MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number PCOPM20
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348); Obstruction/Occlusion (2422); No Code Available (3191)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred post-operatively, approximately 1 year and 8 months after receiving a composite parastomal mesh as part of a modified sugarbaker repair for a rectal extirpation for cancer.The original repair included composite parastomal mesh fixed with permanent tackers and sutures.The patient did not present with any immediate problems following the procedure.He returned to the hospital due to an acutely developed small bowel obstruction.He underwent emergency laparoscopic surgery where a small bowel loop was discovered inside a fracture hole in the mesh.The bowel loop was vital and was repositioned following repair of the mesh hole with nylon suture.The mesh appeared normal besides the fracture hole.The issue caused temporary injury and tissue damage and required surgical intervention.Patient status reported as alive, no injury.Relevant medical history: rectal extirpation for cancer.
 
Additional Manufacturer Narrative
Evaluation summary: an evaluation was performed on the device.The visual examination of the provided picture shows a well-integrated mesh in vivo with a similar knitting pattern than pcopm meshes.At least 14 tacks are surrounded a big hole in the textile (>10 pores).However due to the picture quality, it is not possible to determine where exactly is located the hole in the mesh (2d-band or 3d-band), if it is a tear or a cut, and if the mesh have been overstretched or not.Without the sample a detailed investigation could not be performed.Conclusion of the visual examination: the root cause could not be determined.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key6831993
Report Number9615742-2017-05211
Device Sequence Number10778083
Product Code FTL
UDI-Device Identifier10884521177789
UDI-Public10884521177789
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K081126
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberPCOPM20
Device Catalogue NumberPCOPM20
Device Lot NumberPPE0509X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight104